Red Spots All Over
Q: For about 10 years, tiny, red, pin prick-sized dots have been slowly appearing
on my body. My gynecologist said it was because I have low levels of progestin
and prescribed ProGest, a topical cream. That was three months ago and I've
been applying it religiously, but now the dots seem to be showing up overnight.
I find a new one almost every morning, and they're everywhere: my legs, torso,
arms and even one on my lip. I'm really nervous, not to mention embarrassed
by my appearance. What could it be, and how can I stop this from spreading?
Dr. Donnica: While you may have had low progestin levels, I strongly
doubt that this had anything to do with the appearance of the red dots you're
describing. Without examining you, it is unclear to me whether you have a rash
or a skin manifestation of a systemic medical condition. The type of situation
you are describing could be from an infection, an allergic condition, a blood
disorder, or even bug bites! It is not hormonal, however. I strongly recommend
that you consult a dermatologist as soon as possible. In addition, you may want
to call your gynecologist back and ask why you were prescribed the ProGest and
whether you still need to use it.
Created: 7/11/2003  - Donnica Moore, M.D.